I've been on Zopiclone 7.5mg for 4 years now, I've just been told, that it's being linked to dementia and I may not be able to renew my current prescription.
I'm really worried about giving it up, although of course the dementia aspect scares me too, has anyone else been informed of this?
According to manufacturers’ literature, memory loss has been reported shortly after taking zopiclone. The incidence of these reactions is known to be rare and may be more likely to occur in elderly patients
There is some evidence of lesser effects on short-term memory with zopiclone as compared to other hypnotics e.g. benzodiazepines and further studies are required to confirm this data.
Memory impairment the 'morning-after' is more clinically significant than short-term effects. Studies have shown that zopiclone has not been associated with significant morning-after memory loss.
Although several cases of 'potentially serious' memory loss events have recently been reported in the United Kingdom, details of these cases are lacking.
And it is less likely to suffer with memory impairment if you take doses of 7.5mg daily or less.
I hope this has informed you regarding the existing literature in regards to your question, I believe it would be prudent to speak to the prescriber about these concerns to develop a suitable treatment plan going forward.
Answered by Health at Hand nurses.
You may also be interested in...
Boost your memory power now
Real food for real lives